Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 2, NWS Aberdeen, SD

March 10, 2016

NWS Aberdeen, SD issued this red flag warning at Mar 10, 2016, 2:52 PM CST. It took effect at Mar 11, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 2:52 PM CST (20:52 UTC)
In effect from
Mar 11, 2016, 12:00 PM CST
Expired
Mar 11, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

782 
WWUS83 KABR 102052
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
252 PM CST THU MAR 10 2016

...DRY AND BREEZY CONDITIONS EXPECTED FRIDAY AFTERNOON...

SDZ267-110500-
/O.NEW.KABR.FW.W.0002.160311T1800Z-160312T0100Z/
LOWER BAD RIVER-
252 PM CST THU MAR 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM CST FRIDAY.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 267.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
SD
6 follow-up statements
173 
WWUS83 KABR 110248
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
848 PM CST THU MAR 10 2016

...DRY AND BREEZY CONDITIONS EXPECTED FRIDAY AFTERNOON...

SDZ267-111100-
/O.CON.KABR.FW.W.0002.160311T1800Z-160312T0100Z/
LOWER BAD RIVER-
848 PM CST THU MAR 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
267...

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
LUECK
884 
WWUS83 KABR 111050
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
450 AM CST FRI MAR 11 2016

...DRY AND BREEZY CONDITIONS EXPECTED THIS AFTERNOON...

SDZ267-111900-
/O.CON.KABR.FW.W.0002.160311T1800Z-160312T0100Z/
LOWER BAD RIVER-
450 AM CST FRI MAR 11 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 267...

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MOHR
678 
WWUS83 KABR 111619
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1019 AM CST FRI MAR 11 2016

...DRY AND BREEZY CONDITIONS EXPECTED THIS AFTERNOON...

SDZ267-120100-
/O.CON.KABR.FW.W.0002.160311T1800Z-160312T0100Z/
LOWER BAD RIVER-
1019 AM CST FRI MAR 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267...

* AFFECTED AREA...FIRE WEATHER ZONE 267...LOWER BAD RIVER.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TDK
668 
WWUS83 KABR 111647 CCA 
RFWABR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
1047 AM CST FRI MAR 11 2016

...DRY AND BREEZY CONDITIONS EXPECTED THIS AFTERNOON...

SDZ267-120100-
/O.COR.KABR.FW.W.0002.160311T1800Z-160312T0100Z/
LOWER BAD RIVER-
1047 AM CST FRI MAR 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267...

* AFFECTED AREA...FIRE WEATHER ZONE 267...LOWER BAD RIVER.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TDK
773 
WWUS83 KABR 111803
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CST FRI MAR 11 2016

...DRY AND BREEZY CONDITIONS EXPECTED THIS AFTERNOON...

SDZ270-120100-
/O.EXA.KABR.FW.W.0002.160311T1800Z-160312T0100Z/
MISSOURI COTEAU-
1203 PM CST FRI MAR 11 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM CST THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 270...MISSOURI COTEAU.

* WINDS...SOUTH 10 TO 20 MPH...GUSTING TO 25 MPH. 

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

SDZ267-120100-
/O.CON.KABR.FW.W.0002.000000T0000Z-160312T0100Z/
LOWER BAD RIVER-
1203 PM CST FRI MAR 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267...

* AFFECTED AREA...FIRE WEATHER ZONE 267...LOWER BAD RIVER.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
562 
WWUS83 KABR 120101
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
701 PM CST FRI MAR 11 2016

SDZ267-270-120215-
/O.EXP.KABR.FW.W.0002.000000T0000Z-160312T0100Z/
LOWER BAD RIVER-MISSOURI COTEAU-
701 PM CST FRI MAR 11 2016

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270...

WINDS HAVE SUBSIDED...TEMPERATURES ARE SLOWLY BEGINNING TO FALL
AND RELATIVE HUMIDITY VALUES ARE SLOWLY BEGINNING TO RECOVER. THE
RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 10, 11:16 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 10, 11:16 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1116 AM CST THU MAR 10 2016

.UPDATE...
ISSUED AT 1107 AM CST THU MAR 10 2016

THE CURRENT FORECAST LOOKS GOOD OVERALL. THE ONLY SIGNIFICANT
CHANGES MADE WERE IN THE FAR NE PORTION OF THE CWA WHERE LOW
CLOUDS AND DENSE FOG CONTINUES. THIS LOW STRATUS DECK IS SLOWLY
DIMINISHING SO EXPECT FOGGY CONDITIONS FOR THE NEXT FEW HOURS.

UPDATED AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON)
ISSUED AT 342 AM CST THU MAR 10 2016

MUCH OF THE REGION IS RELATIVELY CLOUD AND FOG FREE AT 3AM.
WARM ADVECTION WILL ALLOW 850MB TEMPERATURES TO INCREASE TO BETWEEN
+3 AND +9C TODAY...AND CONTINUE OVERNIGHT PEAKING AROUND +15C
FRIDAY. THIS IS ON PAR WITH THE LAST RECORD TEMPERATURE DAY LAST
WEEK...HOWEVER WE WILL SEE A BIT BETTER MIXING ENVIRONMENT AS
850/925MB WINDS TAKE ON A BIT OF A SOUTHWEST COMPONENT. THE MILD AIR
MASS REMAINS OVERHEAD GOING INTO SATURDAY...WHICH MAY ALSO FEATURE A
FEW LOCATIONS TOPPING OUT WITH NEW RECORDS. OTHERWISE WE WILL BE
DRY THROUGH THE SHORT TERM.

THE ONLY REAL ISSUE WE COULD SEE THIS PERIOD PERTAINS TO FIRE
WEATHER. WITH SUCH A MILD/DRY AIR MASS IN PLACE...DEEP MIXING MAY
ALLOW FOR A PORTION OF THE SOUTHWEST WINDS OF 40KTS AT 850MB TO
MIX DOWN FRIDAY.

.LONG TERM...(SATURDAY EVENING THROUGH WEDNESDAY)
ISSUED AT 342 AM CST THU MAR 10 2016

THE EXTENDED PERIOD MAINTAINS AN ACTIVE PATTERN. AT THE START OF THE
PERIOD AN UPPER LOW AND SFC TROUGH WILL ENTER THE PLAINS BRINGING
POTENTIAL FOR SOME PRECIP. AT THIS POINT UPPER RIDGING WILL STILL BE
HOLDING ON ACROSS THE NORTHERN TIER SO TEMPS WILL BE HIGH ENOUGH TO
KEEP ALL PRECIP RAIN.

BY TUESDAY AN UPPER TROUGH MOVES EAST INTO THE PLAINS. COMBINED WITH
A MORE POTENT SFC LOW THE STAGE IS SET FOR SOME MORE PRECIP TUESDAY
AND TUESDAY NIGHT. SUPERBLEND KEEPS THE PRECIP GOING INTO WEDNESDAY
WITH SOME SHORTWAVE ACTIVITY IN THE UPPER TROUGH. AS COOLER AIR
ADVECTS INTO THE REGION BEHIND THE SFC LOW TEMPS ARE EXPECTED TO
FALL INTO THE 20S AND 30S...COLD ENOUGH TO SUPPORT ALL SNOW BY WED
NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 528 AM CST THU MAR 10 2016

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF VALID PERIOD.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...SD
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...TDK
Hazardous weather outlook, Mar 10, 2:38 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
238 PM CST THU MAR 10 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-112045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
238 PM CST THU MAR 10 2016 /138 PM MST THU MAR 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RANGELAND FIRE DANGER WILL INCREASE INTO THE HIGH TO VERY HIGH
CATEGORY DUE TO RECORD TEMPERATURES AND A SOUTH WIND GUSTING TO
30 MPH FRIDAY. WHILE WELL ABOVE NORMAL WARMTH IS EXPECTED FOR THE
WEEKEND AND INTO NEXT WEEK...WINDS WILL BE MORE MANAGEABLE FOR
FIRE WEATHER INTERESTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.